... much needed sleep, which has been lacking. Sleep at night has become more reasonable; however, daytime sleepiness is now interfering with normal daytime activities. Prior to the use of the mirtazapine at night, this patient had made use of 5 mg of lexapro, each a.m., in the treatment of ADHD and depression. This medication was ceased 3 weeks prior to the beginning of the mirtazapine. Now that daytime sleeipiness is creating a problem, the patient is wondering whether the lexapro, at 5 mg each morning, might be of assist in maintaining wakefulness, during the day. The patient has read that the use of these 2 drugs simultaneously might pose some risk. Some counsel of experience, in the use of these drugs, lexapro & mirtazapine, simultaneously, will be greatly appreciated! Thank You!
First off id just like to inform you that we here at this site (or most of us at least) arent doctors or medical professionals of any kind. I say that because the language you used in the question seemed as though you were a doctor yourself and were looking for counsel from other doctors. Dont get me wrong, this is a very good site with a lot of info and informed people, i just think its a good idea to clarify that right off the bat.
As far as your question goes, i have heard that when mixing remeron with lexapro it is possible to cause serotonin syndrom, which is a potentially fatal thing. However, as long as they are monitored closely (and 5mg of lexapro is a very small dose) they can be taken together. Prozac and remeron is widely known as a good combination however. I take lexapro and i find that it helps me wake up and stay alert, so i believe taking it would probably help someones slugish-ness.
Hope that has some helpful info for ya
I currently take lexapro 20 mg and have major insomnia (not due to the lexapro-it's the same whether I am on the anti depressant or not) I wanted to try to use something different than ambien because I have been on that for so long it's efficacy has diminished. I tried mirtazpine (a friend gave me one) It definitely made me sleep, but the side effects were nasty. The entire next day I was a zombie-just horribly, horribly zombie like. I couldn't fully wake up or concentrate or function, I was weepy and emotional. I talked with my doc about it and she said it's actually the last line of defense she would use for sleep because the general population has similar side effects. It's a major sedative basically. It's for people with severe panic/anxiety that need to be sedated to get through the day. (my opinion and my doc's actually)
anyways, just my two cents. perhaps that side effect would wear off after a few days, but I personally will never take another one! Good luck to you-the right combination is out there. don't settle until you find what works best for you. peace to all
A bit late in answering this question. (over a year and some months). People do go into the various groups and read the older questions and so I wanted to add this. Yes, the lexapro would be better taken in the morning. And of course the mirtazapine at night. My question is why the low dose on the mirazapine? 7.5 mg is barely minimal. The lexapro, usually begins at 10mg. Having said that, is the patient or person young in age? I mean, if the person is doing well on both doses, thats excellent. I'm more baffled than not on how low both these doses are. Hopefully some one might read this and add thier opinion.best wishes to you.
- Mirtazapine Information for Consumers
- Mirtazapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Oct 2011 • 6 answers
Posted 19 Feb 2014 • 2 answers
Posted 28 May 2014 • 3 answers
Posted 11 Apr 2015 • 2 answers
Posted 17 May 2016 • 4 answers